Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 51, NWS Little Rock, AR

June 17, 2016Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 17, 2016, 8:27 AM CDT for Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2016, 8:27 AM CDT (13:27 UTC)
Expired
Jun 17, 2016, 11:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Marion County, AR

The radar

The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3277 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:14 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 6:14 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
614 AM CDT FRI JUN 17 2016

.Aviation...

Flight categories are expected to be largely VFR during the 12z
TAF period...save some brief MVFR visibility reductions with
thunderstorms. Scattered showers and thunderstorms will occur
this afternoon at most TAF sites. Have added tempo groups for best
timing of thunderstorms.

&&

.PREV DISCUSSION...(ISSUED 403 AM CDT FRI JUN 17 2016
)

.SHORT TERM...Today Through Saturday Night
A cold front currently stretching from Mid-Atlantic Coast, through
Southern Kentucky and up into the Plains, continues to approach
the the Natural State. So far, isolated storms have formed ahead
of this boundary, with one moving into the northern sections of
the LZK warning area. Scattered storms will continue to be
possible along and ahead of the front as it moves through Arkansas
today. The main threat with any storms will be severe winds with
a secondary threat of large hail. The Heat Advisory was continued
through the day due to heat indices expected to be between105-110
degrees ahead of the frontal passage. However, temperatures will
be dependent on the timing of the front. Cloud cover, storms, and
drier air filtering in from the north could also keep a few
counties in Northern Arkansas from reaching advisory criteria. A
drier, less humid, slightly cooler air mass will settle over the
region for the weekend as a broad upper high centered over the
plains increases upper level heights in our region.

&&

.LONG TERM...Sunday Through Thursday
Upper level ridging will result in quiet weather for the start of
next week. A disturbance embedded in NW flow around the stagnant
high in the southern plains will result in increased rain and
storm chances for the area late Tuesday into early Wednesday. The
center of the upper high should begin to shift east across the
plains by mid-week. Long term models fall out of agreement later
in the forecast package but they do agree on slightly above
normal temperatures and possible diurnal thunderstorms later next
week.

&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-
Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-
Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-
Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-
Yell.

&&

Aviation...99
Hazardous weather outlook, Jun 17, 5:27 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 AM CDT FRI JUN 17 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181030-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
527 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

POTENTIALLY DANGEROUS HEAT INDICES IN EXCESS OF 105 DEGREES WILL
PREVAIL THIS AFTERNOON. AREAS NORTH AND NORTHEAST OF LITTLE ROCK
MAY EXPERIENCE SLIGHT RELIEF FROM THE EXCESSIVE HEAT...FOLLOWING A
WEAK COLD FRONTAL PASSAGE LATE THIS AFTERNOON.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. SCATTERED
STRONG TO ISOLATE SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY
ALONG THE SLOWLY ADVANCING COLD FRONT. DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

In the hours before

Special weather statement, Jun 17, 2:32 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
232 AM CDT FRI JUN 17 2016

ARZ003>005-170800-
BOONE AR-MARION AR-BAXTER AR-
232 AM CDT FRI JUN 17 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...

NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...

AT 231 AM CDT...A THUNDERSTORM GUST FRONT PRODUCING WINDS TO 45 MPH
WAS LOCATED 8 MILES NORTH OF BULL SHOALS...MOVING SOUTHEAST AT 35
MPH.

PEOPLE IN NORTHEASTERN BOONE...MARION AND NORTHERN BAXTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3650 9237 3632 9221 3619 9266 3622 9311
      3650 9304
TIME...MOT...LOC 0731Z 316DEG 29KT 3649 9261
Special weather statement, Jun 17, 3:23 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT FRI JUN 17 2016

ARZ005-006-015-170900-
IZARD AR-BAXTER AR-FULTON AR-
323 AM CDT FRI JUN 17 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHEASTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
FULTON COUNTY IN NORTH CENTRAL ARKANSAS...

AT 323 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 40 MPH WAS
LOCATED NEAR VIOLA...OR 16 MILES EAST OF MOUNTAIN HOME...MOVING
SOUTHEAST AT 35 MPH.

PEOPLE IN NORTHWESTERN IZARD...NORTHEASTERN BAXTER AND FULTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3628 9161 3615 9220 3650 9235 3650 9184
TIME...MOT...LOC 0823Z 316DEG 29KT 3641 9209
Special weather statement, Jun 17, 4:23 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI JUN 17 2016

ARZ006-007-015-171000-
IZARD AR-SHARP AR-FULTON AR-
423 AM CDT FRI JUN 17 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CDT FOR...

NORTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...

AT 422 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE
HAIL AND WINDS TO 40 MPH WAS LOCATED NEAR HARDY...OR NEAR CHEROKEE
VILLAGE...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN IZARD...CENTRAL SHARP AND EASTERN FULTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
      3639 9131 3637 9128 3633 9128 3633 9126
      3624 9126 3624 9133 3623 9133 3623 9135
      3615 9135 3616 9171 3648 9175 3650 9166
      3650 9141
TIME...MOT...LOC 0922Z 316DEG 29KT 3637 9153
Special weather statement, Jun 17, 4:30 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT FRI JUN 17 2016

ARZ003>005-171015-
BOONE AR-MARION AR-BAXTER AR-
430 AM CDT FRI JUN 17 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 AM CDT FOR...

NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...

AT 430 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE
HAIL AND WINDS TO 45 MPH WAS LOCATED 10 MILES NORTHWEST OF BULL
SHOALS...MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN NORTHEASTERN BOONE...NORTHWESTERN MARION AND NORTHWESTERN
BAXTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3650 9254 3637 9238 3621 9271 3650 9286
TIME...MOT...LOC 0930Z 327DEG 19KT 3649 9272

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:13 AM CDTSpecial Weather StatementLZKBoone, Marion32 min
Jun 17, 2:32 AM CDTSpecial Weather StatementLZKBoone, Marion28 min
Jun 17, 3:23 AM CDTSpecial Weather StatementLZKFulton37 min
Jun 17, 4:23 AM CDTSpecial Weather StatementLZKSharp37 min
Jun 17, 4:30 AM CDTSpecial Weather StatementLZKMarion45 min
Jun 17, 6:43 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion47 min
Jun 17, 7:21 AM CDTFlash Flood WarningLZKBaxter, Marion3 hr
Jun 17, 3:23 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Jun 17, 4:52 PM CDTSpecial Weather StatementLZKMontgomery38 min
Jun 17, 5:01 PM CDTSpecial Weather StatementLZKDesha29 min
Jun 17, 5:09 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha36 min
Jun 17, 5:28 PM CDTSpecial Weather StatementLZKMontgomery47 min
Jun 17, 5:47 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring43 min
Jun 17, 6:06 PM CDTFlash Flood WarningLZKMontgomery, Polk3 hr
Jun 17, 6:17 PM CDTSpecial Weather StatementLZKPolk43 min
Jun 17, 6:30 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 17, 6:39 PM CDTSevere Thunderstorm WarningLZKPolk36 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.